Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online


User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
I was told I have sinusitis. I have been on antibiotics 2-3 weeks. I have having pain like severe heartburn those weeks, very very painful. My doc prescribed Vicodin and said the sinusitis was causing it. I fear that something else is wrong and the pain is really intolerable. female, age 67, otherwise good health, occasional afib but heart is fine. pain is not accompanied by shortness of breath or physical hampering so I think not cardiac. Very frightened at intensity. Desperate to knw what to do. Can sinusitis really cause this much pain in the esophagus(?)
Posted Fri, 27 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Rakhi Tayal 51 minutes later

Thanks for writing to us.

Sinusitis or the antibiotics that you are taking are not likely to cause so much of pain in the oesophagus.
If it is oesophagitis or heartburn , you can take a few general measures and see if your problem is relieved.Try raising the head side of your bed by about four inches with blocks. Avoid eating or drinking for two hours before you go to bed. To help control the stomach acid, do not drink alcohol or drinks with caffeine in them, or eat chocolate or spicy or greasy foods.

Also, you can take antacids after your meals and drugs like Ranitidine or Omeprazole for better relief.

I hope this information has been both informative and helpful for you. If there are additional concerns, I am available for your followups.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor